MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. DISPOSABLE GROUNDING PAD W/CABLE

ST. JUDE MEDICAL, INC. DISPOSABLE GROUNDING PAD W/CABLE
Model Number RF-DGP-S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 06/05/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturer reference number: 2184149-2019-00118.During a lumbar radiofrequency ablation procedure, a patient burn occurred.The skin was prepped, and the grounding pad was placed on the right lower side above the hip bone, making full contact.No alarms were noted throughout the procedure but upon removal of the grounding pad a burn was noted with blistering.The patient was sent to the emergency room for further treatment and has remained in stable condition.There were no performance issues with any abbott devices.
 
Additional Manufacturer Narrative
One image was submitted for analysis.The image appears to show a patient burn on the abdominal area.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The review determined the process was performed and completed in accordance with abbott specifications and procedures.Based on the information received, the cause of the reported incident could not be conclusively determined.

Brand Name
DISPOSABLE GROUNDING PAD W/CABLE
Common Device Name
DISPOSABLE GROUNDING PAD
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key8821155
Report Number2182269-2019-00086
Device Sequence Number3206313
Product Code GXD
UDI-Device Identifier05415067028921
UDI-Public05415067028921
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K111576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/26/2020
Device Model NumberRF-DGP-S
Device Lot Number20181127
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer08/20/2019
Initial Report FDA Received Date07/24/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NT2000¿ RF GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight69